Childhood Diseases

Posted by: SR | 2011-06-29



Good day Dr

My son is 6 and has a speech delay. we have been in speech therapy for a few years already and he is making huge progress. there is no medical reason for the delay and he is not delayed in any other aspect of his development.
We do however have a problem with concentration on listening.
His teacher complains because he can never sit still and he always has to ask her to repeat the tasks. this is going to make it very difficult for him in school later on.
I am still not convinced that its a concentration thing? when i do his ST homework with him he fidgets a lot but when i ask him the next day about the activities we have done he remember clearly and call recall a lot of the words (even ones that i forget!)
he also has an amazing memory for things that happened in the past.

i am also not totally convinced that ritalin is the way to go... or even medication for that matter. omega oils etc have not made a difference though.
Do you have any suggestions. i also want to know what Dr i should take him to as i will not take him to a normal GP for medication.
Should i take him to a neurologist? he has had an eeg before but things are fine.

any advise?
thank you in advance.

Expert's Reply



You have asked an excellent question and have set out your concerns so well. Your son does have some signs of having ADHD but he does not fit the usual profile for this diagnosis. Have you had your son's hearing tested? I would certainly recommend that you take him to an audiologist. Once you are certain that his hearing is fine then your move should probably be the opinion of an educational psychologist. He has already had an EEG and all is well.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: SR | 2011-06-29

and its totally NOT ADD. his therapists and teachers agree with this.

Reply to SR

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.